MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX40022UX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the physician intended to use resolute onyx drug eluting stent to treat a lesion in the tibioperoneal trunk.There were no abnormalities in relation to anatomy.There was no damage noted to packaging and no issues noted when removing the device from hoop/tray.The device was inspected with no issues identified.There was moderate tortuosity in the iliacs, however the sheath was advanced into the sfa and a guider placed throughout the sfa to prevent the stent from dragging in native tissue.The catheter shaft would not advance to the lesion, so it never crossed the lesion.The shaft bent during advancement which prevented further advancement; with continuous small movement advancements the shaft continued to bend preventing further advancement.It was reported that the resolute onyx catheter shaft cracked during removal of the device from the patient.The portion of the catheter shaft which cracked was inside the patient, distal to the haemostatic valve.The device cracked and was hanging by a thread and removed slowly by pulling back the delivery system.No intervention was used.The device did not break in two.The resolute onyx stent was intact on delivery system with no damage noted.It was not deployed and it was removed successfully.The stent was still attached to the balloon and no foreign material left in the patient.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7066829
Report Number9612164-2017-01686
Device Sequence Number1091171
Product Code NIQ
UDI-Device Identifier00643169557185
UDI-Public00643169557185
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2019
Device Catalogue NumberRONYX40022UX
Device Lot Number0008654332
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2017
Initial Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR